MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE

C.R. BARD INC. (COVINGTON) -1018233 BARD® INLAY® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Catalog Number 777426
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the patient was admitted to the surgical department of our hospital on (b)(6) 2024 for renal ureteral stones with hydrops and infection, perinephritis, fatty liver.They entered the operating room at 09:20 on (b)(6) 2024 and underwent transurethral ureteroscopic ureteral laser lithotripsy and transurethral ureteral stent placement under general anesthesia.At 10:15, the surgeon prepared to place the ureteral stent.The assistant doctor checked that the outer packaging of the ureteral stent was not damaged or leaked, and it was within the production validity period.When the outer packaging was opened, it was found that the lower section of the ureteral stent had cracks and could not be used.The same model of ureteral stent was immediately replaced, and the operation was repeated.The operation time was delayed by about 2 minutes.The operation ended at 10:30, and the patient was sent to the anesthesia recovery room after the operation.The changes in vital signs and urine drainage were closely observed, and the anesthesia was recovered.At 11:00, the patient returned to the ward safely after waking up from anesthesia.During the postoperative follow-up, the patient did not complain of obvious discomfort, the urine (b)(6) 2024.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was available for evaluation and further investigation did not result in any additional findings.Root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be material selection".A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following."indications for use: the bard inlay and bard inlay versafit ureteral stent with suture are indicated to relieve obstruction in a variety of benign, malignant and post-traumatic conditions in the ureter such as presence of stones and/or stone fragments, or other ureteral obstructions such as those associated with ureteral stricture, carcinoma of abdominal organs, retroperitoneal fibrosis or ureteral trauma, or in association with extracorporeal shock wave lithotripsy (eswl).The stent may be placed using endoscopic surgical techniques or percutaneously using standard radiographic technique.Contraindications: there are no known contraindications to use.Precautions: 1.For single use only.Do not resterilize.Do not use if the package or product is damaged.2.Improper handling technique can seriously weaken the stent.Acute bending or overstressing during placement could result in subsequent separation of the stent at the point of stress after a prolonged indwelling period.3.Suture may be cut off prior to stent placement.Remove suture prior to placement for pediatric patients.4.Exercise care.Tearing of the stent can be caused by sharp instruments.5.Ureteral stents should be checked periodically for signs of encrustation and proper function.Periodic checks of the stent by cystoscopic and/or radiographic procedures are recommended at intervals deemed to be appropriate by the physician in consideration of the individual patients condition and other patient specific factors.When long-term use is indicated, it is recommended that indwelling time not exceed 365 days.The stent is not intended as a permanent indwelling device.6.Care should be exercised when removing the stent from inner polybag so as not to cause tearing or fragmentation.7.With any ureteral stent, migration is a possible complication which could require medical intervention for removal.Selection of too short a stent may result in migration.8.The insertion of a ureteral stent should only be done by those individuals who have comprehensive training in the techniques and risks of the procedure.9.Multi-length ureteral stents: formation of knots in multi-length ureteral stents may occur.This may result in injury to the ureter during removal and/or the need for additional surgical intervention.The presence of a knot should be considered if significant resistance is encountered during attempts at removal.Directions for use: 1.Determine the proper stent length for the patient.This is generally calculated from the baseline pyelogram.Accurate measurements will optimize drainage efficiency and patient comfort.Submerge stent in sterile water to activate the coating.2.Insert the cystoscope then pass the guidewire* through the scope until the tip is in the renal pelvis.3.Move the pigtail straightener over the proximal end (kidney coil end) of the ureteral stent allowing easier insertion onto the guidewire.Remove pigtail straightener once the stent is secure on the guidewire.4.Pass the stent over the guidewire through the cystoscope by using the push catheter for proper placement.5.Watch the distal end (bladder coil end) of the stent or the radiopaque, proximal end of the pusher.Stop advancing when the stents distal end marker reaches the ureterovesical junction (uvj).(see below for proper placement directions on the multi-length ureteral stent.) 6.Withdraw the guidewire slowly.The stent will form a pigtail automatically.7.Carefully remove the push catheter".Correction: d.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the patient was admitted to the surgical department of our hospital on (b)(6) 2024 for renal ureteral stones with hydrops and infection, perinephritis, fatty liver.They entered the operating room at 09:20 on (b)(6) 2024 and underwent transurethral ureteroscopic ureteral laser lithotripsy and transurethral ureteral stent placement under general anesthesia.At 10:15, the surgeon prepared to place the ureteral stent.The assistant doctor checked that the outer packaging of the ureteral stent was not damaged or leaked, and it was within the production validity period.When the outer packaging was opened, it was found that the lower section of the ureteral stent had cracks and could not be used.The same model of ureteral stent was immediately replaced, and the operation was repeated.The operation time was delayed by about 2 minutes.The operation ended at 10:30, and the patient was sent to the anesthesia recovery room after the operation.The changes in vital signs and urine drainage were closely observed, and the anesthesia was recovered.At 11:00, the patient returned to the ward safely after waking up from anesthesia.During the postoperative follow-up, the patient did not complain of obvious discomfort, the urine drainage was smooth and recovered well.They were discharged from the hospital on (b)(6) 2024.

Brand Name
BARD® INLAY® URETERAL STENT WITH HYDROGLIDE¿ GUIDEWIRE
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19585529
Report Number1018233-2024-03688
Device Sequence Number3340672
Product Code FAD
UDI-Device Identifier10801741014489
UDI-Public(01)10801741014489(11)230719(17)270928(10)NGHT0136
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K983498
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number777426
Device Lot NumberNGHT0136
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2024
Supplement Date Received by Manufacturer08/02/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown